Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the CR-Obata theorem and some extremal problems associated to pseudoscalar curvature on the real ellipsoids in $ \mathbb{C}^{n+1}$


Authors: Song-Ying Li and MyAn Tran
Journal: Trans. Amer. Math. Soc. 363 (2011), 4027-4042
MSC (2010): Primary 32V05, 32V20; Secondary 53C56
DOI: https://doi.org/10.1090/S0002-9947-2011-05396-1
Published electronically: March 22, 2011
MathSciNet review: 2792978
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the CR-version of Obata theorem on a pseudo-Hermitian CR-manifold $ (M,\theta)$. The main result of the paper is proving that CR-Obata theorem holds on real ellipsoid $ E(A)$ with contact form $ \theta=\frac{1}{2i} (\partial \rho_A - \bar{\partial} \rho_A)$, where $ \rho_A(z)=\vert z\vert^2 + \mathrm{Re} \sum^n_{j=1}A_jz^2_j-1$ with $ A_j \in (-1,1).$


References [Enhancements On Off] (What's this?)

  • 1. S. M. Baouendi, P. Ebenfelt and L. P. Rothschild, Real Submanifolds in Complex Space and their Mappings, Math Series 47, Princeton University Press, Princeton, New Jersey, 1999. MR 1668103 (2000b:32066)
  • 2. D. C. Chang and S-Y. Li, A zeta function associated to the sub-Laplacian on the unit sphere in $ \mathbb{C}^n$, J. d'Analyse Math., 86 (2002), 25-48. MR 1894476 (2003i:58062)
  • 3. S.-C. Chen and M.-C. Shaw, Partial Differential Equations in Several Complex Variables, Studies in Advanced Mathematics, S.-T. Yau, Series Editor, AMS/International Press, 2000. MR 1800297 (2001m:32071)
  • 4. S. Y. Cheng and S. T. Yau, On the existence of a complex Kähler metric on non-compact complex manifolds and the regularity of Fefferman's equation, Comm. Pure Appl. Math. 33 (1980), 507-544. MR 575736 (82f:53074)
  • 5. H-L. Chiu, The sharp lower bound for the first positive eigenvalue of the sub-Laplacian on a pseudo-Hermitian $ 3$-manifold, Annals of Global Analysis and Geometry, 30 (2006), 81-96. MR 2249615 (2007j:58034)
  • 6. S-C. Chang and H-L. Chiu, On the CR analogue of Obata's theorem in a pseudo-Hermitian $ 3$-manifold, Math. Ann. 345 (2009), no. 1, 33-51. MR 2520051 (2010i:32036)
  • 7. S-C. Chang and H-L. Chiu, Nonnegativity of CR Paneitz operator and its application to the CR Obata's theorem, J. Geom. Anal. 19 (2009), no. 2, 261-287. MR 2481962 (2010f:32034)
  • 8. Allan Greenleaf, The first eigenvalue of a sub-Laplacian on a pseudo-Hermitian manifold, Comm. Partial Differential Equations, 10 (1985), 191-217. MR 777049 (86f:58157)
  • 9. Najoua Gamara, The CR Yamabe conjecture-the case $ n=1$, J. Eur. Math. Soc., 3(2001), 105-137. MR 1831872 (2003d:32040a)
  • 10. Najoua Gamara and Ridha Yacoub, CR Yamabe conjecture-the conformally flat case, Pacific Jour. of Math., 201 (2001), 121-175. MR 1867895 (2003d:32040b)
  • 11. Xianghong Gong, Existence of real analytic surfaces with hyperbolic complex tangent that are formally but not holomorphically equivalent to quadrics. Indiana Univ. Math. J. 53 (2004), no. 1, 83-95. MR 2048184 (2005a:32042)
  • 12. Xiaojun Huang and Shanyu Ji, Global holomorphic extension of a local map and a Riemann mapping theorem for algebraic domains, Math. Res. Lett., 5 (1998), no. 1-2, 247-260. MR 1617897 (99d:32013)
  • 13. Xiaojun Huang, Shanyu Ji and Stephen S.T. Yau, An example of a real analytic strongly pseudoconvex hypersurface which is not holomorphically equivalent to any algebraic hypersurface, Ark. Mat., 39 (2001), 75-93. MR 1821083 (2001m:32070)
  • 14. D. Jerison and J. Lee, The Yamabe Problem on CR manifolds, Jour. Differential Geometry, 25(1987), 167-197. MR 880182 (88i:58162)
  • 15. D. Jerison and J. M. Lee, Extremals for the Sobolev inequality on the Heisenberg group and the CR Yamabe problem. J. Amer. Math. Soc. 1 (1988), no. 1, 1-13.. MR 924699 (89b:53063)
  • 16. D. Jerison and J. Lee, A subelliptic, nonlinear eigenvalue problem and scalar curvature on CR manifolds, Contemporary Math., 27 (1984), 57-63. MR 741039 (85i:58122)
  • 17. John M. Lee, Pseudo-Einstein structures on CR manifolds. Amer. J. Math.110 (1988), no. 1, 157-178. MR 926742 (89f:32034)
  • 18. P. Li, Lecture Notes on Geometric Analysis, Lecture Notes Series No. 6, Research Institute of Mathematics, Global Analysis Research Center, Seoul National University, Korea (1993). MR 1320504 (96m:58269)
  • 19. S.-Y. Li, Characterization for Balls by Potential Function of Kähler-Einstein Metrics for domains in $ \mathbb{C}^n$, Comm. Anal. Geom. 13 (2005), 461-478. MR 2154827 (2006c:32025)
  • 20. S.-Y. Li, On characterization for a class of pseudo-convex domains with positive constant pseudo-scalar curvature, on their boundaries, Comm. Anal. Geom. 17 (2009), 17-35. MR 2495832 (2010e:32034)
  • 21. S.-Y. Li, The CR-Obata theorem on the strictly pseudoconvex pseudo-Hermitian manifolds, preprint, www.math.uci.edu/$ ^\sim$sli.
  • 22. S.-Y. Li and H.-S. Luk, The sharp lower bound for the first positive eigenvalue of a sub-Laplacian on a pseudo-Hermitian manifold, Proc. Amer. Math. Soc., 132 (2004), 789-798. MR 2019957 (2005c:58056)
  • 23. S.-Y. Li and H.-S. Luk, An explicit formula for the Webster pseudo-Ricci curvature on real hypersurfaces and its applications for characterizing balls in $ \mathbb{C}^{n+1}$ (with H.-S. Luk), Communication in Analysis and Geometry, 14 (2006), 673-701. MR 2273290 (2007k:32046)
  • 24. S.-Y. Li and H-S Luk, An explicit formula for the Webster torsion of a pseudo-hermitian manifold and its application to torsion-free hypersurfaces, Science in China, Ser. A49 (2006), 1662-1682. MR 2288223 (2008a:32034)
  • 25. S. M.Webster, On the pseudo-conformal geometry of a Kähler manifold. Math. Z. 157 (1977), no. 3, 265-270. MR 0477122 (57:16666)
  • 26. S. M. Webster, Pseudo-Hermitian geometry on a real hypersurface, J. Diff.Geom., 13 (1973), 25-41. MR 520599 (80e:32015)
  • 27. B. Wong, Characterization of the unit ball in $ \mathbb{C}^n$ by its automorphism groups, Invent. Math., 41 (1977), 253-257. MR 0492401 (58:11521)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32V05, 32V20, 53C56

Retrieve articles in all journals with MSC (2010): 32V05, 32V20, 53C56


Additional Information

Song-Ying Li
Affiliation: Department of Mathematics, University of California, Irvine, California 92697–3875
Email: sli@math.uci.edu

MyAn Tran
Affiliation: Department of Mathematics, University of California, Irvine, California 92697–3875
Email: mtran@math.uci.edu

DOI: https://doi.org/10.1090/S0002-9947-2011-05396-1
Received by editor(s): April 1, 2009
Published electronically: March 22, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society